MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CORACOID SCREW, 3.5MM; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

MEDOS INTERNATIONAL SàRL CORACOID SCREW, 3.5MM; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 288209
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint devices were received and inspected.Visual observation confirms that minor nicks are seen at the inner side of the shank near the mounting end for both devices.The laser markings are faded slightly for both devices but they are readable.This complaint can be confirmed.Although a definite root cause cannot be determined, it is a possibility that this failure can be caused from repeated use and sterilization cycles which attributes to field wear.A dhr review has been conducted and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed one dissimilar complaint for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that two of his 3.5mm coracoid screws were not twisting during a latarjet surgical procedure.The case was completed with another set.There were no patient consequences but three minute delay was reported.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).Correction: device mfr date.

Brand Name
CORACOID SCREW, 3.5MM
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8274648
Report Number1221934-2018-53659
Device Sequence Number1617010
Product Code LXH
UDI-Device Identifier10886705026876
UDI-Public10886705026876
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288209
Device Lot Number16C01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 04/26/2017
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1